# SDR 2003FA0000250

- Difficulty date: February 24, 2003
- Submitted: March 12, 2003
- Operation: General aviation
- Aircraft: N11562
- Make and model: Piper PA-28R-201
- Aircraft serial: 28R7837194
- Engine: Lyc IO360A1A
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Rheostat
- Part number: 6743604
- Condition: Overheated
- Location: Nav Lights
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED SMOKE IN THE COCKPIT CLIMBING OUT OR A NIGHT VFR FLIGHT.  INSPECTED AIRCRAFT AND FOUND NAV LIGHT / INSTRUMENT LIGHT SWITCH / RHEOSTAT HAD OVERHEATED.  ORDERED REPLACMENT SWITCH (PN 587779) AND INSTALLED.  OPS CHECKS GOOD.  I HAVE SEEN THESE RHEOSTATS GET HOT BEFORE.
